Had internal rads no chemo and no lymph node involvement. The side affects terrify me (joint pain, hair loss, brain fog on and on). I have osteoarthritis and the thoughts of more pain scares me to the point of great anxiety.
Bless your heart, I know you're scared of the med. Did you talk to your doctor about your fears of taking it and the possibility for more pain? None of these cancer treatments come side effect free, unfortunately. Letrozole lowers the estrogen level, which is what some tumors feed on. Your doc is trying to keep your cancer from either returning or growing. I'm sure that your doctor will understand and give you meds to make you comfortable if the Letrozole causes you to have more pain. I am a 9-1/2 year survivor of multiple myeloma. It's not breast cancer, but I truly understand your fears and misgivings about the meds you need. The whole issue is that radiation and surgery might destroy the tumor you had/have, but there are always rogue cells that can migrate and colonize to create another tumor. In your case, these cells/tumors feed on estrogen. If they are deprived of their fuel, they are far less likely to multiply. FDA requires that all possible side effects be listed for every drug. That does not mean that we will, without question, have those side effects. Our bodies are all different, and we react to meds in different ways. GrandyB, you have to decide if you want to deal with the possible side effects of Letrozole, or not take it and have a possible recurrence of the cancer. My heart goes out to you as you decide. I've been where you are, took the meds/treatments, and I have survived incurable cancer. I'll pray for you.
- Letrozole Information for Consumers
- Letrozole Information for Healthcare Professionals (includes dosage details)
- Side Effects of Letrozole (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Feb 2012 • 1 answer
Posted 18 Sep 2012 • 2 answers
Posted 26 Oct 2012 • 1 answer
Posted 31 Aug 2015 • 0 answers
Posted 5 Oct 2016 • 1 answer